CSN Login
Members Online: 5

You are here

Worried

hildegard's picture
hildegard
Posts: 12
Joined: Jan 2005

Hi Everyone,

I am in remission from Follicular NHL stage 4 since 09, after doing Zevalin.

I had a scan in June and they found 2 small pulmonary nodules with the larger nodule measuring 4.5mm so I worry about that but they said to recheck in a year.

I have had scan in early June, and he did not do my neck and my head, that is where it started on my left neck and cheek.

I had a cold 4 weeks ago and they gave me amoxicillin. It helped the cold  but did get an earache and then my ear has been clogged for 4 weeks now. This is my right side where they only took out the nodules instead of taking the whole parotid gland out.

They took out the left side in o4. So went to see an Ent dr he gave me prednisone and my ear problem is still there. I am wondering if I should also call my oncologist and explain this. I am worried this has something to do with that. What do you all think? 

Thank you so much,

Hilde

Psjeepster's picture
Psjeepster
Posts: 63
Joined: Jun 2016

I think it never hurts to call and ask. Why take the chance. 

Max Former Hodgkins Stage 3's picture
Max Former Hodg...
Posts: 3468
Joined: May 2012

Hilde,

A little over two years ago I had a CT ordered by a pulmonologist (lung specialist) to investigate the shortness of breath that I have had for years.

He discovered a few problems, one of which was a lung nodule, small. Like what you were told, he said protocol recommended annual rechecks for two years. The nodule actually shrank during this time, and was benign. He said nearly all adults have these occur, it is just that most people are unaware, because most people seldom or never get CT scans.

I would forget about the lung nodule until next year's check. 

Your ear situation does not sound suspicious for lymphoma to me, but if it will bring peace of mind, make the call. But again, my instinct is that it does not sound alarming.  I assume your ENT is familiar with your history of lymphoma ?  If not, make him familiar.  Remind him of the lymphoma when you do follow-ups on the ear.  If it seems reasonably worrisome to him, he would then do a referral. Under most insurance plans, seeing an ENT is way cheaper than seeing an oncologist.

Worry about relapse is more common in us than is actual relapse....a lot more common.

max

hildegard's picture
hildegard
Posts: 12
Joined: Jan 2005

Thank you Max, I appreciate your input and I feel a bit more at ease. Hope you are doing well. Hilde

DadysGirl
Posts: 346
Joined: Aug 2011

Hilde, I hope it is not the disease and its nothing to worry about.

Max, shortness.of breath you had for years-  any diagnosis? Does it come and go or is it always there?

Thank you.

Max Former Hodgkins Stage 3's picture
Max Former Hodg...
Posts: 3468
Joined: May 2012

Daddy's,

I have a variety of breathing issues: a warped chest cavity from having been run over by a car in 1986 (collapsed rib cage, right side), asthma, and fibrosis. I was on a ventillator for 16 days, and developed what are called "hypersensitivites" to some odors, such as perfumes, even shaving cream; I have to shave with plain soap. I must use bar deoderant, preferrabley unscented, since the sprays cause me trouble.

Bleomycin (in ABVD) causes fibrosis in 2% of all users, and lung toxicity in 10% of all users. Patients on Bleomycin should call their doctor immediately if a severe, uncontrollable cough develops. It is not known whether my fibrosis was caused by the drug, or severe reflux, which can scald the lung tissue.  My pulmonolologist believes it was the reflux.

http://chemocare.com/chemotherapy/drug-info/bleomycin.aspx

Adriamycin (a drug in ABVD, CHOP, EPOCH, and many other combinations) causes congestive heart failure (CHF)  in 2% of all users, and CHF causes severe shortness of breath. I have been tested for CHF, and thankfully do not have it.  Adriamycin is the drug that causes red or pink urine for a day or two after infusions. It has the nicknames of "Red Devil" and "Red Death." It can cause CHF for up to ten years after use; its effects are highly delayed. It is one of the reasons persons with heart disease cannot receive it.  I received 140% of the recommended lifetime dose.

http://chemocare.com/chemotherapy/drug-info/doxorubicin.aspx

I am now on two inhalers for the asthma, and my pulmonologist believes that the asthma is the main cause of my difficulties, which are now, thankfully, much relieved.

I am glad to hear from you; I hadn't noticed you writing in some time.  Despite all of the issues I mentioned, and prostate cancer in 2015 (cured by surgical removal), I feel good and work full time.  I do not know how long I had asthma, but I breath better now than I have since 1986.

max

lindary's picture
lindary
Posts: 695
Joined: Mar 2015

Everytime I read all that you have been through I am amazed. Between you & Poguy it shows how tough the human spirit can be. 

Max Former Hodgkins Stage 3's picture
Max Former Hodg...
Posts: 3468
Joined: May 2012

I have felt similiarly about you for some time, Linda, and how you help the folks with NHLs and SCT issues.

The hat is lovely; lavender must  by your best color.

My infusion center provided free, knitted caps for the women. I stopped on the way out after my neulasta shot one day to look at them, and my wife let me know post-haste: "Those are for the women ! What are you doing !"   Common sense was never a strong suite for me.... 

I did almost always wear a ball cap during chemo; some kids in my son's 8th grade class bought me one from the local minor league baseball team, and I still wear it regualrly today.

max

A classic hit from the 60s regarding hard times. The Band was one of the best soft folk-rock ballad groups. Sort of Bob Dylan in a large ensemble.  

The song is on the Easy Rider soundtrac also.  The lyrics are what make it great and of eternal worth.  It reminds me of the prophet in the Old Testament who "laid down and prayed for death," but was soon delivered.  We've been delivered each time so far; my fundamental attitude is thanksgiving. I hope you enjoy it and find it humorous.

https://www.youtube.com/watch?v=FFqb1I-hiHE

.

lindary's picture
lindary
Posts: 695
Joined: Mar 2015

Thanks Max. Blue is my favorite color but I do like to change it up every so often. The only color I will not wear is pink. The oncology office I go to had some knit a bunch of caps last year. I didn't take any becuase they were kind of heavy (thick yarn).  My hair is about 2 inches long but because it is so fine (like baby hair) it really looks patchy. Everything seems to move so fast when doing teatments but the rcovery time just crawls.  

Max Former Hodgkins Stage 3's picture
Max Former Hodg...
Posts: 3468
Joined: May 2012

My hair was thinning when I started chemo in 2009, at the age of 53, but it was always wiry, very coarse, hard to control.

It came back slowly, a little thinner, but very fine, also like baby hair. It has remained fine, a total change from before.

Except for one oxford long-sleeve shirt that I have, I don't wear pink much either !     

Subscribe to Comments for "Worried"